MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9295108D
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the reported incident of a knot in the guidewire was confirmed, but the exact cause of the complaint is unknown.The guidewire was received with an overhand knot in the coiled end of the wire.The distal tip of the wire extended 5.5mm from the knot.A 3mm segment of dislocations in adjoining coils was noted 5mm proximal to the knot, which is most likely associated with the tension in the coils due to the knot.A microscopic examination of the guidewire revealed residue on the coil wire at the knot.A tactual investigation revealed that the coil wire was intact over the core wire.It was reported that the.It is possible that the wire inadvertently folded over itself and was twisted into a knot within the vein.No manufacturing related defects were noted on the complaint sample.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rezj0720 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - it was reported by complainant, that the stylet was stuck in the picc during placement and the patient had to be referred to another facility for picc removal.The patient was not harmed.The other facility did not retain or will not release the removed picc/stylet.On (b)(6) 2016 - as reported by complainant, they were able to obtain the stylet and have a cd of the x-ray.On (b)(6) 2016 - as reported, the other facility that the patient was sent to have the picc removed was ir.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5564439
Report Number3006260740-2016-00160
Device Sequence Number424200
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760(17)170331(10)REZJ0720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number9295108D
Device Lot NumberREZJ0720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1